Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 77, NWS Jackson, MS

July 27, 2009Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 27, 2009, 5:53 PM CDT for Rankin County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2009, 5:53 PM CDT (22:53 UTC)
Expired
Jul 27, 2009, 8:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 15 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 272253
FFWJAN
MSC121-280100-
/O.NEW.KJAN.FF.W.0077.090727T2253Z-090728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN THE WARNED AREA.           
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO             
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEESBURG...
  GOSHEN SPRINGS...FANNIN...PISGAH AND PELAHATCHIE

LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE 
NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3218 8986 3231 8994 3249 8998 3253 8977
      3238 8973 3224 8972

$$

BYB
1 follow-up statement
000 
WGUS74 KJAN 272348
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT MON JUL 27 2009

MSC121-280100-
/O.CON.KJAN.FF.W.0077.000000T0000Z-090728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-
648 PM CDT MON JUL 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN RANKIN COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE 
HEAVY RAINFALL OVER PORTIONS OF THE WARNED AREA. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE 
OCCURRED IN THE PAST TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEESBURG...
GOSHEN SPRINGS...FANNIN AND PISGAH

LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE 
NEXT HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3218 8986 3231 8994 3249 8998 3253 8977
      3238 8973 3224 8972

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:17 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 27 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED
THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA THIS AFTERNOON AND THIS
WILL CONTINUE INTO THE EVENING HOURS. EXPECT THE ACTIVITY TO BE
SUB-SEVERE FOR THE MOST PART...BUT ONE OR TWO STORMS MAY BE STRONG
TO SEVERE EARLY THIS EVENING. A STRONG SHORT WAVE IS MOVING ACROSS
OKLAHOMA/TEXAS THIS AFTERNOON AND THIS ASSOCIATED WITH ABUNDANT
MOISTURE IS KICKING OFF THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF
ARKANSAS AND NORTHERN LOUISIANA. THIS SHORT WAVE WILL MOVE INTO THE
WESTERN PORTIONS OF THE AREA TOMORROW MORNING WITH AN ONGOING MCS
LIKELY. PRECIPITABLE WATER VALUES WILL BE WELL UP OVER 2.0 INCHES
OVER MOST OF THE AREA ON TUESDAY AND THIS COMBINED WITH 346K H850
THETA-E RIDGE AND THE SHORT WAVE SHOULD KICK OFF HEAVY RAINFALL OVER
A GOOD CHUNK OF THE AREA. HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS
NORTHWEST OF THE NATCHES TRACE FOR TONIGHT AND TUESDAY. THE MAIN
CONCERN WILL BE FLASH FLOODING ON TUESDAY BUT WITH 50-55KTS OF H850
FLOW ACROSS THE NORTHERN PORTIONS OF THE AREA A STRONG TO SEVERE
STORM CANNOT BE RULED OUT.

THE SHORT WAVE WILL MOVE TO THE EAST OF THE AREA TUESDAY NIGHT...BUT
THERE WILL CONTINUE TO BE LINGERING SHOWERS...ESPECIALLY IN THE
EAST. ANOTHER SHORT WAVE WILL SWING THROUGH THE AREA ON WEDNESDAY
AND THIS WILL KICK OFF ANOTHER ROUND OF STORMS.

STUCK PRETTY CLOSE TO GUIDANCE WITH POPS AND TEMPS THROUGH THE
PERIOD AS THERE IS LITTLE ROOM FOR IMPROVEMENT...BUT DID MAKE SOME
MINOR ADJUSTMENTS TO RAISE POPS IN THE NORTH ON TUESDAY. /15/

.LONG TERM...N ACTIVE CONVECTIVE PATTERN WILL CONTINUE WITH
UNSEASONABLY STRONG CYCLONIC NORTHWEST FLOW ACROSS THE ARKLAMISS. THE
MODELS ARE IN GENERAL AGREEMENT ON THE MAINTENANCE OF THIS PATTERN AT
LEAST UNTIL THE WEEKEND. A MOISTURE CONVERGENCE AXIS OVER THE
FORECAST AREA WILL BE CHARACTERIZED BY PRECIPITABLE WATER AIR > TWO
INCHES AND 20-30KTS OF WESTERLY MID LEVEL FLOW. THIS PATTERN IS
FAVORABLE FOR ORGANIZED MESOSCALE CONVECTIVE SYSTEMS WITH CELL
TRAINING AND HEAVY RAINFALL...ESPECIALLY OVER THE NRN HALF OF THE
AREA WHERE FRONTAL INFLUENCE AND FLOW ALOFT WILL BE GREATER. WHILE
TIMING OF INDIVIDUAL SHORTWAVE TROUGHS WILL BE TOUGH IN THE PERTURBED
FLOW...CONFIDENCE IS HIGH THAT AT LEAST A COUPLE OF DISTINCT WAVES
WILL AFFECT THE AREA DURING THE MID TO LATE WEEK. THERE WILL BE SOME
RISK FOR SEVERE WEATHER WITH THESE SYSTEMS... ESPECIALLY IF THEY ARE
PRECEDED BY GREATER DIURNAL HEATING. SO WILL CONTINUE TO MENTION THE
SEVERE/HEAVY RAINFALL RISKS IN THE HWO. BY THIS WEEKEND...THE GFS
APPEARS A LITTLE TOO FAST WITH HEIGHT RISES AND REBUILDING OF THE
SUBTROPICAL RIDGE OVER THE AREA. THE LATEST ECMWF HANGS ONTO THE
NORTHWEST FLOW OVER THE ARKLAMISS AND THE GEFS HINTS AT LOWER HEIGHTS
AS WELL. HAVE INCREASED POPS AND REDUCED TEMPS SLIGHTLY FOR SUNDAY.
/EC/

&&

.AVIATION...CLOUD DECKS WILL REMAIN GENERALLY VFR WITH SCT-BKN DECKS
FROM 3500-5000FT THIS AFTERNOON. SCATTERED TSTMS WILL CONTINUE
ACROSS THE AREA...WITH THE EXCEPTION OF NERN ZONES WHERE ONE OR TWO
SHOWERS WILL BE POSSIBLE. SHOWERS AND TSTMS WILL DECREASE
IN COVERAGE AND INTENSITY BY 7 PM...WHEN ISOLATED ACTIVITY WILL BE
POSSIBLE OVER WRN AREAS. CLOUDS WILL INCREASE TONIGHT FROM THE WEST
AS A LARGE SWATH OF RAIN AND TSTMS MOVES IN. THIS WILL SPREAD ACROSS
THE REMAINDER OF THE AREA LATE TONIGHT AND TUESDAY. CIGS WILL LOWER
TO 2-3K OVC FROM THE WEST AFTER MIDNIGHT WITH OCCASIONAL OVC CIGS
BELOW 1000FT IN TSTMS AND HEAVY RAIN BY SUNRISE TUESDAY. AREAS E OF
I-55 WILL SEE CONDITIONS GRADUALLY DETERIORATE TUESDAY...DEVELOPING
SCT-BKN LAYERS FROM 1500-3000 FEET WITH OVC DECKS 3-5K FEET IN
INCREASING RAIN AND TSTM COVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  84  72  91 /  47  91  43  48
MERIDIAN      71  86  72  90 /  28  92  50  58
VICKSBURG     72  84  72  92 /  63  94  36  39
HATTIESBURG   73  87  72  92 /  33  87  30  53
NATCHEZ       72  85  73  91 /  49  87  28  43
GREENVILLE    73  82  72  90 /  51  98  49  40
GREENWOOD     72  82  71  89 /  35  97  59  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
     EVENING FOR MSZ018-019-025>028-034>036-040>042-047.

LA...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
     EVENING FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
     EVENING FOR ARZ074-075.

&&

15/3
Hazardous weather outlook, Jul 27, 2:47 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT MON JUL 27 2009

LAZ023>026-MSZ043>046-048>066-072>074-282000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
247 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN...WIND
GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE IN THE UNSTABLE AND
VERY MOIST AIR MASS OVER THE REGION. THE POSSIBILITY OF ONE OR TWO
STORMS BECOMING SEVERE WITH WIND GUSTS TO 60 MPH CAN NOT BE RULED
OUT BUT IS NOT LIKELY. ACTIVITY WILL WEAKEN BY THE EARLY EVENING DUE
TO THE LOSS OF DAYTIME HEATING.

PERIODS OF HEAVY RAINFALL WILL DEVELOP OVER THE AREA FROM THE WEST
LATE TONIGHT AND SPREAD ACROSS THE AREA TUESDAY. A STRONG WEATHER
DISTURBANCE THAT WILL MOVE INTO THE AREA LATE TONIGHT WILL INTERACT
WITH DEEP MOISTURE AND THE UNSTABLE AIR MASS CURRENTLY IN PLACE TO
PRODUCE STRONG THUNDERSTORMS THAT WILL HAVE THE POTENTIAL FOR
TORRENTIAL RAINFALL. ONE OR TWO SEVERE STORMS WITH WIND GUSTS TO 60
MPH CAN NOT BE RULED OUT BUT THE PRIMARY RISK WITH STORMS LATE
TONIGHT AND TUESDAY WILL BE THE POTENTIAL FOR FLOODING. CURRENT
INDICATIONS ARE THAT STORMS WILL HAVE THE POTENTIAL TO TRACK
CONTINUOUSLY ACROSS THE SAME LOCATIONS...INCREASING THE CHANCES FOR
SIGNIFICANT RAINFALL ACCUMULATIONS AND PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THERE IS A RISK FOR STRONG THUNDERSTORMS...HEAVY RAIN AND LOCALIZED
FLOODING OVER THE ARKLAMISS DURING THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE
AREA THROUGH THE WORK WEEK. THE AIRMASS OVER THE REGION WILL PROVIDE
MORE THAN SUFFICIENT MOISTURE TO FUEL THUNDERSTORM ACTIVITY EACH DAY.
ONE OR TWO SEVERE STORMS WITH GUSTS TO 60 MPH CAN NOT BE RULED OUT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THIS WEEK.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042-
047-282000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
247 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST CENTRAL AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

HEAVY...POTENTIALLY FLOODING...RAINFALL WILL DEVELOP OVER THE AREA
LATE TONIGHT AND CONTINUE TUESDAY. A STRONG WEATHER DISTURBANCE THAT
WILL MOVE INTO THE AREA LATE TONIGHT WILL INTERACT WITH DEEP
MOISTURE AND THE UNSTABLE AIR MASS CURRENTLY IN PLACE TO PRODUCE
STRONG THUNDERSTORMS THAT WILL PRODUCE TORRENTIAL RAINFALL. ONE OR
TWO SEVERE STORMS WITH WIND GUSTS TO 60 MPH CAN NOT BE RULED OUT BUT
THE PRIMARY RISK WITH STORMS TONIGHT AND TUESDAY WILL BE THE
POTENTIAL FOR FLOODING. CURRENT INDICATIONS ARE THAT STORMS WILL
HAVE THE POTENTIAL TO TRACK CONTINUOUSLY ACROSS THE SAME LOCATIONS...
INCREASING THE CHANCES FOR HEAVY RAINFALL ACCUMULATIONS. PONDING OF
WATER IS LIKELY ON ROADWAYS AND IN LOW LYING AREAS WITH MORE
WIDESPREAD FLOODING POSSIBLE.

FOR THE REMAINDER OF THIS AFTERNOON...A FEW STRONG THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL
WILL BE POSSIBLE IN THE UNSTABLE AND VERY MOIST AIR MASS OVER THE
REGION. THE LOSS OF DAYTIME HEATING WILL TEMPORARILY DIMINISH
ACTIVITY OVER THE AREA DURING THE EARLY EVENING BEFORE HEAVIER
RAINFALL DEVELOPS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THERE IS A RISK FOR STRONG THUNDERSTORMS...HEAVY RAIN AND LOCALIZED
FLOODING OVER THE ARKLAMISS DURING THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE
AREA THROUGH THE WORK WEEK. THE AIRMASS OVER THE REGION WILL PROVIDE
MORE THAN SUFFICIENT MOISTURE TO FUEL THUNDERSTORM ACTIVITY EACH DAY.
ONE OR TWO SEVERE STORMS WITH GUSTS TO 60 MPH CAN NOT BE RULED OUT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THIS WEEK.

MSZ029>033-037>039-282000-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
247 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

PERIODS OF HEAVY RAINFALL WILL DEVELOP OVER THE AREA FROM THE WEST
LATE TONIGHT AND SPREAD ACROSS THE AREA TUESDAY. A STRONG WEATHER
DISTURBANCE THAT WILL MOVE INTO THE AREA LATE TONIGHT WILL INTERACT
WITH DEEP MOISTURE AND THE UNSTABLE AIR MASS CURRENTLY IN PLACE TO
PRODUCE STRONG THUNDERSTORMS THAT WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THERE IS A RISK FOR STRONG THUNDERSTORMS...HEAVY RAIN AND LOCALIZED
FLOODING OVER THE ARKLAMISS DURING THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE
AREA THROUGH THE WORK WEEK. THE AIRMASS OVER THE REGION WILL PROVIDE
MORE THAN SUFFICIENT MOISTURE TO FUEL THUNDERSTORM ACTIVITY EACH DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Jul 27, 2:13 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT MON JUL 27 2009

MSZ066-074-271940-
JONES MS-FORREST MS-
213 PM CDT MON JUL 27 2009

...STRONG STORM MOVING SOUTHEAST INTO FORREST COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MOSELLE AT 212 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN FORREST AND SOUTHWESTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jul 27, 2:52 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT MON JUL 27 2009

LAZ009-272020-
EAST CARROLL LA-
252 PM CDT MON JUL 27 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHEAST OF MONTICELLO AT 252
PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jul 27, 3:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT MON JUL 27 2009

MSZ035-036-042-043-272125-
MADISON MS-HOLMES MS-HUMPHREYS MS-YAZOO MS-
346 PM CDT MON JUL 27 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES EAST OF BELZONI
TO BENTON AT 346 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN YAZOO...EASTERN HUMPHREYS...WESTERN HOLMES AND
NORTH CENTRAL MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

JC
Special weather statement, Jul 27, 5:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON JUL 27 2009

MSZ049-050-272300-
RANKIN MS-SCOTT MS-
530 PM CDT MON JUL 27 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PELAHATCHIE AT 530 PM CDT...
MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN SCOTT AND EAST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:21 PM CDTFlash Flood WatchJANBolivar, Carroll, Grenada, Hinds, Holmes, Humphreys and 10 more24 hr
Jul 27, 4:35 PM CDTFlash Flood WarningJANFranklin, Lincoln115 min
Jul 27, 5:43 PM CDTAreal Flood AdvisoryJANHinds, Rankin3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.